Alert archive / New York / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 99, NWS Binghamton, NY

June 2, 2000Schuyler County, Yates County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Jun 2, 2000, 3:04 PM EDT for Schuyler County, Yates County, New York. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 2, 2000, 3:04 PM EDT (19:04 UTC)
Expired
Jun 2, 2000, 4:00 PM EDT
In force
56 min
Issued by
NWS Binghamton, NY
Area
Whole counties

Counties Schuyler County, NY, Yates County, NY

The radar

The Binghamton radar (KBGM), 90 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 3:05 PM EDTThunderstorm Wind 55 ECountywide, NYLaw enforcement officers reported numerous trees and wires down throughout Schuyler county.
Jun 2, 3:05 PM EDTThunderstorm Wind 52 EDundee, NYLaw enforcement officers reported large limbs and wires down in Dundee.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 12:00 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2000-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2000-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
106 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1108 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBGM 021905
SVRBGM
NYC097-123-022000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
304 PM EDT FRI JUN 2 2000

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCHUYLER COUNTY IN CENTRAL NEW YORK.
  YATES COUNTY IN CENTRAL NEW YORK.

* UNTIL 400 PM EDT.

* AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR DUNDEE...OR ABOUT OVER PORTER CORNER...
  MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EAST STEAMBURG AND MECKLENBURG AROUND 335 PM EDT.

THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS.

$$
[

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:15 PM EDT, 49 minutes earlier.

Area forecast discussion, Jun 2, 2:15 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
215 PM EDT FRI JUN 2 2000

SVR WX EPISODE WELL UNDERWAY. INTERESTINGLY NEARLY ALL OF THE RPTS
HAVE BEEN OF LARGE HAIL WITH SVRL CELLS SHOWING ORGANIZED ROTATION.
STILL XPCT MORE IN THE WAY OF WIND DAMAGE AS LINES ORGANIZE THIS AFTN.

MAIN EMPHASIS IN THE FCST WILL BE FOR IMPVNG CONDITIONS. HIGH PRES
WILL PROVIDE A NICE DAY ON SATURDAY...MAY SEE SOME ERLY MRNG LOW
CLDS BUT OTRW MOSTLY SUNNY CONDITIONS WILL PREVAIL. NOT MUCH TIL THE
XTNDD PD...MDLS HAVE BEEN LEANING TWDS THE MRF WITH THE SYSYEM FOR
ERLY NXT WEEK. STILL BELIEVE THE MRF IS OVERDONE BUT AVN CONTINUES
THIS TREND AND OTHER XTNDD GUIDANCE IS ALSO TRENDING TWDS THIS
SOLUTION. WILL ADD IN THE SUNDAY NIGHT PD FOR A CHC OF SHOWERS THEN
GO WITH A CHC OF SHOWERS FOR MONDAY.

WORKZONES OUT...ZFPBGM OUT BY 300 PM.

.BGM...NONE.

BRADY

In the hours before

Special weather statement, Jun 2, 9:30 AM EDT, 5 hours 34 minutes before
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-021800-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
930 AM EDT FRI JUN 2 2000

...SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS PORTIONS
OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA...

A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS WESTERN NEW
YORK AND WESTERN PENNSYLVANIA LATE THIS MORNING OR EARLY THIS
AFTERNOON. THIS LINE OF STORMS WILL INTENSIFY AS IT PASSES THROUGH
CENTRAL NEW YORK AND THE NORTHERN TIER COUNTIES OF PENNSYLVANIA
DURING THE MID TO LATE AFTERNOON. THE STORMS WILL THEN MOVE INTO THE
WESTERN CATSKILLS AND THE REMAINDER OF NORTHEAST PENNSYLVANIA
TOWARDS EVENING.

THE AREAS WHICH HAVE THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS
ARE THE SUSQUEHANNA REGION AND WESTERN CATSKILLS OF NEW YORK AND ALL
OF NORTHEAST PENNSYLVANIA. THE MAIN THREAT FROM THESE STORMS WILL BE
DAMAGING WINDS ALTHOUGH SOME STORMS MAY PRODUCE LARGE HAIL.

THERE IS A HIGH LIKELIHOOD THAT SEVERE THUNDERSTORM WATCHES AND
WARNINGS WILL BE ISSUED THIS AFTERNOON. BE PREPARED TO SEEK SHELTER
QUICKLY IF STORMS APPROACH. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL MEDIA OUTLETS FOR THE LATEST UPDATES. WEATHER INFORMATION CAN
ALSO BE OBTAINED FROM THE BINGHAMTON NATIONAL WEATHER SERVICE WEB
SITE AT WWW.NWS.NOAA.GOV/ER/BGM.

BRADY
Special weather statement, Jun 2, 11:44 AM EDT, 3 hours 20 minutes before
NYZ015-022-024-023-016-017-025-018-036-009-037-055-044-056-045-046-
057-062-PAZ038-039-043-044-047-040-048-022200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1144 AM EDT FRI JUN 02 2000

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 600 PM EDT...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
EFFECTIVE UNTIL 600 PM EDT FOR THE FOLLOWING COUNTIES:

IN NEW YORK.

YATES NY...
STEUBEN NY...
CHEMUNG NY...
SCHUYLER NY...
SENECA NY...
CAYUGA NY...
TOMPKINS NY...
ONONDAGA NY...
MADISON NY...
ONEIDA NY...
TIOGA NY...
CORTLAND NY...
BROOME NY...
CHENANGO NY...
OTSEGO NY...
DELAWARE NY...
SULLIVAN NY...

IN PENNSYLVANIA.

BRADFORD PA...
SUSQUEHANNA PA...
WYOMING PA...
LACKAWANNA PA...
LUZERNE PA...
WAYNE PA...
PIKE PA...

SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN
DIAMETER OR LARGER...DAMAGING  THUNDERSTORM WINDS OF 58 MPH OR
GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING.

REMEMBER...A SEVERE THUNDERSTORM WATCH  MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PEOPLE IN THESE AREAS  SHOULD WATCH FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

TUNE  TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS
OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE  IN
BINGHAMTON.

ONCE AGAIUN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 PM EDT.

WALDSTREICHER
Local storm report, Jun 2, 2:36 PM EDT, 28 minutes before
ZCZC ALBLSRBGM ALL
TTAA00 KBGM DDHHMM

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
236 PM EDT FRI JUN 02 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0130 PM    ADDISON                   NY   1.5 INCH HAIL
06/02/00   STEUBEN                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

0135 PM    GIBSON                    NY   .75 INCH HAIL
06/02/00   STEUBEN                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

0145 PM    TYRE                      NY   WIND DAMAGE
06/02/00   SENECA                         TREES DOWN. REPORTED BY
                                          EMERGENCY MANAGEMENT.

0155 PM    AUBURN                    NY   WIND DAMAGE
06/02/00   CAYUGA                         TREES AND WIRES DOWN.
                                          WIND SPEED ESTIMATED
                                          AROUND 60 MPH. REPORTED
                                          BY STORM SPOTTER.

0155 PM    ELMIRA                    NY   1 INCH HAIL
06/02/00   CHEMUNG                        REPORTED BY STORM
                                          SPOTTER IN SOUTHEAST
                                          ELMIRA.

0202 PM    CHITTENANGO               NY   .75 INCH HAIL
06/02/00   MADISON                        REPORTED BY STORM
                                          SPOTTER.

0225 PM    MINOA                     NY   1 INCH HAIL
06/02/00   ONONDAGA                       REPORTED BY STORM
                                          SPOTTER.

0225 PM    MINOA                     NY   WIND DAMAGE
06/02/00   ONONDAGA                       TREES DOWN. REPORTED BY
                                          STORM SPOTTER.

NNNN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 1:25 PM EDTSevere Thunderstorm WarningBGMChemung, Steuben65 min
Jun 2, 1:41 PM EDTSevere Thunderstorm WarningBGMCayuga, Onondaga64 min
Jun 2, 1:41 PM EDTSevere Thunderstorm WarningBGMSeneca64 min
Jun 2, 1:50 PM EDTSevere Thunderstorm WarningBGMMadison55 min
Jun 2, 2:13 PM EDTSevere Thunderstorm WarningBGMOneida47 min
Jun 2, 2:16 PM EDTSevere Thunderstorm WarningBGMTioga59 min
Jun 2, 2:39 PM EDTSevere Thunderstorm WarningBGMSteuben51 min
Jun 2, 2:59 PM EDTSevere Thunderstorm WarningBGMChenango, Otsego61 min
Jun 2, 3:17 PM EDTSevere Thunderstorm WarningBGMTompkins58 min
Jun 2, 3:39 PM EDTSevere Thunderstorm WarningBGMCortland51 min
Jun 2, 3:51 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango54 min
Jun 2, 4:57 PM EDTSevere Thunderstorm WarningBGMDelaware33 min
Jun 2, 5:40 PM EDTSevere Thunderstorm WarningBGMSullivan65 min

Nearby

Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.